Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Fort Worth, TX

January 21, 20125 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 21, 2012, 3:13 PM CST for 5 counties in Texas. It took effect at Jan 22, 2012, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 3:13 PM CST (21:13 UTC)
In effect from
Jan 22, 2012, 1:00 PM CST
Expired
Jan 22, 2012, 6:00 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX

Counties Bell County, TX, Coryell County, TX, Hamilton County, TX, Lampasas County, TX, Mills County, TX

The radar

The Ft Hood radar (KGRK), 95 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS84 KFWD 212113
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CST SAT JAN 21 2012

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON SOUTHWEST OF A
LINE FROM HAMILTON TO TEMPLE...

.EXTREME FIRE WEATHER CONDITIONS WILL OCCUR SUNDAY AFTERNOON IN THE
RED FLAG WARNING AREA DUE TO VERY STRONG SOUTHWEST TO WEST WINDS
AND LOW HUMIDITY VALUES BEHIND A DRYLINE.

TXZ142-143-156>158-221030-
/O.NEW.KFWD.FW.W.0001.120122T1900Z-120123T0000Z/
MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-
313 PM CST SAT JAN 21 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CST SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND SOUTHWEST
OF A HAMILTON TO TEMPLE LINE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CST SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 142 MILLS...FIRE WEATHER 
  ZONE 143 HAMILTON...FIRE WEATHER ZONE 156 LAMPASAS...FIRE 
  WEATHER ZONE 157 CORYELL...FIRE WEATHER ZONE 158 BELL. 

* WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH GUSTING TO 40 MPH.

* HUMIDITY...BELOW 20 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$


82/JLD
3 follow-up statements
857 
WWUS84 KFWD 221011
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
411 AM CST SUN JAN 22 2012

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON SOUTHWEST OF
A LINE FROM HAMILTON TO TEMPLE DUE TO VERY WINDY AND DRY WEATHER
CONDITIONS...

.EXTREME FIRE WEATHER CONDITIONS WILL OCCUR SUNDAY AFTERNOON IN
THE RED FLAG WARNING AREA DUE TO VERY STRONG SOUTHWEST TO WEST
WINDS AND LOW HUMIDITY.

TXZ142-143-156>158-221815-
/O.CON.KFWD.FW.W.0001.120122T1900Z-120123T0000Z/
MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-
411 AM CST SUN JAN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CST THIS EVENING FOR VERY STRONG WINDS AND LOW HUMIDITY ACROSS
MILLS...HAMILTON...LAMPASAS...CORYELL AND BELL COUNTIES...

* AFFECTED AREA...SOUTHWEST OF A HAMILTON TO TEMPLE LINE.

* WIND...SOUTHWEST TO WEST AT 20 TO 35 MPH GUSTING UP TO 45 MPH.

* HUMIDITY...BELOW 20 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
705 
WWUS84 KFWD 221752
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 AM CST SUN JAN 22 2012

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON SOUTHWEST OF
A LINE FROM HAMILTON TO TEMPLE DUE TO VERY WINDY AND DRY WEATHER
CONDITIONS...

.EXTREME FIRE WEATHER CONDITIONS WILL OCCUR IN THE RED FLAG
WARNING AREA DUE TO VERY STRONG SOUTHWEST TO WEST WINDS AND LOW
HUMIDITY.

TXZ142-143-156>158-230000-
/O.CON.KFWD.FW.W.0001.120122T1900Z-120123T0000Z/
MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-
1152 AM CST SUN JAN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY ACROSS MILLS...HAMILTON... 
LAMPASAS...CORYELL AND BELL COUNTIES...

* AFFECTED AREA...SOUTHWEST OF A HAMILTON TO TEMPLE LINE. 

* WIND...SOUTHWEST TO WEST AT 20 TO 35 MPH GUSTING UP TO 45 MPH.

* HUMIDITY...BELOW 20 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
331 
WWUS84 KFWD 222335
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CST SUN JAN 22 2012

TXZ142-143-156>158-230045-
/O.EXP.KFWD.FW.W.0001.000000T0000Z-120123T0000Z/
MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-
535 PM CST SUN JAN 22 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY ACROSS MILLS...HAMILTON... LAMPASAS
CORYELL AND BELL COUNTIES...

WIND SPEEDS HAVE DIMINISHED THE THE WARNING WILL BE ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 21, 3:10 PM CST, 3 minutes earlier.

Area forecast discussion, Jan 21, 3:10 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST SAT JAN 21 2012

.DISCUSSION...
STRONG SHORTWAVE TROUGH WAS MOVING EAST ACROSS SOUTHERN PARTS OF
CALIFORNIA AND NEVADA THIS AFTERNOON. ANIMATED SATELLITE IMAGERY
SUGGESTS A STRENGTHENING SYSTEM WITH A COMPACT ROTATIONAL
SIGNATURE BECOMING BETTER DEFINED IN SOUTHERN NEVADA. THIS SYSTEM
HAS ALSO BEEN ASSOCIATED WITH CLOUD TO GROUND LIGHTNING STRIKES
THROUGHOUT THE DAY...GIVING FURTHER EVIDENCE OF A SYSTEM THAT IS
STRONGER THAN MOST MODEL FORECASTS.

AS THE NEVADA SHORTWAVE MOVES EAST TONIGHT...LEE TROUGH WILL
DEEPEN AND BRING A RETURN OF SOUTHERLY FLOW TO NORTH TEXAS. LOW
LEVEL MOISTURE AND CLOUD COVER WILL SPREAD WEST AND NORTH
TONIGHT...MAKING LOW TEMPERATURE FORECAST PROBLEMATIC. ACROSS
WESTERN ZONES...MAINLY WEST OF INTERSTATE 35...SKIES WILL REMAIN
CLEAR WELL INTO THE EVENING HOURS AND ALLOW TEMPERATURES TO FALL
QUICKLY INTO THE 30S AFTER SUNSET. FARTHER EAST...CLOUD COVER AND
INCREASING DEWPOINTS WILL KEEP TEMPERATURES NEARLY STEADY IN THE
40S FOR A GOOD PART OF THE EVENING. AFTER MIDNIGHT...TEMPERATURES
SHOULD STEADY OUT AND EVEN RISE SLIGHTLY AS SOUTHERLY FLOW BECOMES
ESTABLISHED IN ALL AREAS.

THE INTENSITY AND TRACK OF THE NEVADA SYSTEM WOULD NORMALLY
SUGGEST A THREAT OF SIGNIFICANT CONVECTION ACROSS PARTS OF NORTH
TEXAS. HOWEVER...THE CONVECTION IS EXPECTED TO REMAIN EAST OF THE
NORTH TEXAS REGION ON SUNDAY AFTERNOON AS THE DRYLINE MOVES
RAPIDLY INTO EAST TEXAS BY THE MID TO LATE AFTERNOON HOURS. EVEN
THOUGH THE DRYLINE CONVECTION WILL OCCUR IN EAST TEXAS...
LOUISIANA...AND ARKANSAS...THE STRONG WINDS ON THE SOUTH SIDE OF
THE SYSTEM WILL LEAD TO GUSTY WESTERLY WINDS ACROSS NORTH TEXAS.

EXPECT A FEW WIND GUSTS OVER 40 MPH TO DEVELOP BY SUNDAY
AFTERNOON...AND HAVE ISSUED A WIND ADVISORY FOR NEARLY ALL OF THE
AREA. HAVE ALSO ISSUED A RED FLAG WARNING ACROSS A FEW OF THE
SOUTHERN AND SOUTHWESTERN COUNTIES WHERE CRITICAL FIRE WEATHER
CONDITIONS WILL AFFECT AREAS THAT HAVE MISSED MUCH OF THE
WINTERTIME RAINFALL. RELATIVE HUMIDITY VALUES UNDER 20 PERCENT AND
WIND GUSTS OVER 35 MPH WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS. ALTHOUGH SIMILAR WEATHER CONDITIONS ARE FORECAST
ACROSS THE REST OF NORTH TEXAS WEST OF INTERSTATE 35...WINTERTIME
RAINFALL IN THESE AREAS HAS BEEN MORE PLENTIFUL. WINDS WILL DIMINISH
QUICKLY AFTER SUNSET ON SUNDAY AS SURFACE LOW MOVES INTO MISSOURI.

QUIET WEATHER IS EXPECTED ON MONDAY AS THE NEXT WEATHER-MAKER
MOVES ONTO THE CALIFORNIA COAST. EXPECT PLENTY OF MOISTURE TO
SPREAD INTO NORTH TEXAS AHEAD OF THIS SYSTEM...AND WARM AIR ADVECTION
SHOULD PRODUCE ENOUGH LIFT FOR SCATTERED SHOWERS BY TUESDAY
AFTERNOON. WIDESPREAD RAINS AND A FEW THUNDERSTORMS ARE FORECAST
TUESDAY NIGHT INTO WEDNESDAY AS WARM/MOIST ADVECTION CONTINUES
AHEAD OF THE SLOWLY APPROACHING UPPER TROUGH. WILL END THE RAIN
CHANCES FROM NW TO SE ON THURSDAY AS THE INFLUENCE OF THE SYSTEM
MOVES SOUTH AND EAST OF NORTH TEXAS. EXPECT WIDESPREAD RAIN
AMOUNTS OF 1 INCH OR MORE...WITH GENERALLY LIGHTER AMOUNTS IN THE
NORTHWEST AND GREATER AMOUNTS SOUTHEAST OF DFW.

IT SHOULD BE NOTED THAT EVOLUTION AND TRACK OF THE MIDWEEK SYSTEM
IS STILL UNCERTAIN...WITH PLENTY OF SPREAD NOTED ON THE AVAILABLE
ENSEMBLE GUIDANCE. HOWEVER...THAT UNCERTAINTY DOES NOT AFFECT THE
RAIN POTENTIAL FOR THE TUESDAY AND WEDNESDAY PERIOD. BUT A SLOWER
SOLUTION AS DEPICTED BY OPERATIONAL GFS WOULD SUGGEST A LINGERING
CHANCE OF RAIN ACROSS THE SOUTHERN ZONES INTO AT LEAST FRIDAY. FOR
NOW...WILL CONTINUE THE DRY FORECAST FOR FRIDAY AND SATURDAY OF
NEXT WEEK WITH TEMPERATURES CONTINUING ABOVE NORMAL. /09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  44  74  39  68  43 /   0   0   0   0   5
WACO, TX              44  74  35  69  43 /   0   0   0   0   5
PARIS, TX             43  72  36  66  40 /   5  10   5   0   5
DENTON, TX            40  72  33  67  40 /   0   0   0   0   5
MCKINNEY, TX          42  73  34  65  40 /   5   0   5   0   5
DALLAS, TX            44  73  41  67  45 /   0   0   5   0   5
TERRELL, TX           44  73  37  67  41 /   5  10   5   0   5
CORSICANA, TX         47  73  39  68  44 /   5  10   5   0   5
TEMPLE, TX            45  74  36  72  44 /   0   0   0   0   5
MINERAL WELLS, TX     35  73  32  69  38 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 7 PM CST SUNDAY FOR TXZ091>095-
100>107-115>123-129>135-141>147-156>161-174.

RED FLAG WARNING FROM 1 PM TO 6 PM CST SUNDAY FOR TXZ142-143-
156>158.

&&

82/09
Hazardous weather outlook, Jan 21, 3:11 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CST SAT JAN 21 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FIRE WEATHER CONDITIONS WILL EXCEED CRITICAL THRESHOLDS OVER THE
WESTERN COUNTIES BY EARLY SUNDAY AFTERNOON AND SPREAD EAST TO A
BONHAM TO CAMERON LINE BY LATE AFTERNOON. A RED FLAG WARNING IS IN
EFFECT SUNDAY AFTERNOON FOR LOCATIONS ALONG AND SOUTHWEST OF A
HAMILTON TO TEMPLE LINE.

A WIND ADVISORY IS IN EFFECT FOR MOST OF NORTH TEXAS LATE SUNDAY
MORNING INTO EARLY SUNDAY EVENING.

SCATTERED THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND
LIGHTNING ARE FORECAST TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:06 PM CSTWind AdvisoryFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 37 more28 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.